• ISSN: 2010-023X
    • Frequency: Bimonthly
    • DOI: 10.18178/IJTEF
    • Editor-in-Chief: Prof.Tung-Zong (Donald) Chang
    • Executive Editor: Ms. Cherry L. Chen
    • Abstracting/ Indexing: Engineering & Technology Digital Library, ProQuest, Crossref, Electronic Journals Library, DOAJ , EBSCO, and Ulrich's Periodicals Directory
    • E-mail: ijtef@ejournal.net
IJTEF 2011 Vol.2(5): 391-396 ISSN: 2010-023X
DOI: 10.7763/IJTEF.2011.V2.137

Stock Return Predictability with Financial Ratios

S. Kheradyar, I. Ibrahim, and F. Mat Nor
Abstract—This paper studies whether financial ratios can predict stock returns for the period from January 2000 to December 2009 in Malaysia stock exchange. We select three financial ratios include dividend yield (DY), earning yield (EY) and book-to-market ratio (B/M) that have been documented to predict stock returns. This study applies generalized least squares (GLS) techniques to estimate the predictive regressions in form of simple and multiple models of panel data sets. The obtained results reveal that the financial ratios can predict stock return, as the B/M has the higher predictive power than DY and EY respectively. Furthermore, the financial ratios are able to enhance stock return predictability when the ratios are combined in the multiple predictive regression model.

Index Terms—Financial ratios, Stock return predictability, Predictive regression, Malaysia stock exchange.

The authors thank anonymous referees, conference participants at the 2011 International Conference on Sociality and Economics Development (ICSEP) in Kuala Lumpur, Malaysia for constructive comments.
S. Kheradyar is with the Graduate School of Business, National University of Malaysia-UKM (e-mail: ZP00504@mail2.ukm.my).
I. Ibrahim is with the Graduate School of Business, National University of Malaysia-UKM (e-mail: tdgsb@ukm.my).
F. Mat Nor is with the Graduate School of Business, National University of Malaysia-UKM (e-mail: dgsb@ukm.my).

[PDF]

Cite:S. Kheradyar, I. Ibrahim, and F. Mat Nor, "Stock Return Predictability with Financial Ratios," International Journal of Trade, Economics and Finance vol.2, no.5, pp. 391-396, 2011.

Copyright © 2008-2015. International Journal of Trade, Economics and Finance. All rights reserved.
E-mail: ijtef@ejournal.net